Friday, May 30, 2008

Who the hell is allergic to P-A-M-P-R-I-N????


Let me get right to the point and answer your question: ME!
That's right, ladies and gentlemen. Yours truly is now doomed to deal with cramps, bloating, irritability (at the sun for rising, the sun for setting, my husband for having a penis, you know the drill), and all the other happy-schlappy crap that comes along when the good-ol' period comes by to kick my sorry ass.
Here's the story: I am not a healthy person. I am insulin resistant, hypoglycemic, hypothyroid, sometimes-yes-sometimes-not depressed, had hyperemesis (which is greek for "I'd rather be naked in a pit full of spiders than pregnant again")full term for the pregnancy, and suffer from seasonal allergies.
Did i forget anything? Of yes...the polycystic ovarian syndrome. Just the icing on the effed-up cupcake that is me.
So anywhoo, here I am OFF of my Zyrtec-D during the pregnancy and then here I am ON it again a few months postpartum. I noticed right away that it wasn't working "right" because I was still sniffling and blowing my nose like it was going out of style. But I failed to connect the sudden loss of hair and the onset of itchy, splotchy rashes on my rib cage, chest, and, ahem...in the special parts, with the Zyrtec-D. Or the pamprin. Or the midol. Or the nystatin cream that had been prescribed to treat the rash. Or the fact that the rash came, like clock work, with my monthly arch enemy.
The worst part of the whole bit was that my normally slinky-like crazy curls dried up so much that nothing (even water!) made it feel like anything but straw. If not contained in a bun, I was very close to being mistaken for a two-dollar crack whore.
Fast forward 8 months and past tests up the wazoo and multiple visits to the dermatologist and allergist, and they finally patch tested me for chemicals. (Cuz doing the patch test 8 months ago would not have been a good idea HOW?)
Come results day, I find out that I'm allergic to ASGFnladknv;sldVN ;lsdVN :lskadNF: or something equally confusing-sounding, and given a list of items that ASGFnladknv;sldVN ;lsdVN :lskadNF: is found in. And Whoopie! (Cue valley girl voice)It's like, in everyting I was using! (cue normal voice.)
My monthly period crack is now off-limits. So is the cream which was making said rash worse to begin with, and fun things like the rubber stabilizer in LATEX! (No condom babies for me!)
It's been a week since I stopped rubbing poison all over my body and stopped popping it like a tic tac in my twice daily allergy meds, and I'm feeling much better, thank you very much for asking. My hair is curly again and I am almost back to normal.
As for my next period...please accept my aplogies in advance for when I turn into one big cramp(y bitch). I won't tell you when it happens. I'm sure you'll be able to figure it out on your own.
As for the exra cash I was making...*sigh*... I'm going to miss it.
Photobucket

6 comments:

Karyna said...

O.K., well u're really not that wierd. I can't take ANYTHING with caffeine. Yes, caffeine. Makes me head straight to the E.R.
Which means no coke, no motrin, no sunkist, no chocolate (well just a little), let's just say nothing to exciting.

Mrs. Romero said...

This is hysterical and I cannot believe you are a fellow HG survivor! I had ti 8 years ago, before Zofran was given... it sucked. So much, that I only did it once.

Are you involved with hyperemesis.org? They are doing a big study with USC... I donated my DNA..how cool is that?

Pauline said...

Without my Zofran, I would have probably paid someone else to finish the pregnancy for me.
I already know that the second I find out I am pregnant again, I am demanding crack-i mean zofran. No way I'm getting through another pregnancy without it.
I'll have to check out hyperemesis.org. They'll probably laugh at my DNA. I'm that jacked up.

Three P's in a Pod said...

Oh my gosh! That totally sucks!!I am so sorry...no one should have to live like that! Oh and do let us know when to duck.:) lol

Mr Lady said...

I am going to do something I never do and go all hippie on your butt.

Blue Kohash. Your new best friend. You can buy it in tincture form at any ol' Whole Foods or whatever. It will help with all those girly problems. One dropper-full in a mug of hot water and sip like tea. It's just an herb, no chemicals or anything. It makes the cramping much better. :)

Take care!

Pauline said...

Mr. Lady-thanks SO much for that hippi-ish piece of advice.
Trust me on this-I'm all about the hippie when real meds make me break out in the world's worst rash.
Guess where I am going tonight? That's right...to by me some black cohosh!